Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 27, 2017, 3:49 PM EDT for DeKalb County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2017, 3:49 PM EDT (19:49 UTC)
- Expired
- Jul 27, 2017, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County DeKalb County, GA
The radar
The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
690
WWUS82 KFFC 271949
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT THU JUL 27 2017
GAZ033-034-045-272030-
North Fulton GA-DeKalb GA-Gwinnett GA-
349 PM EDT THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHWESTERN
DEKALB AND SOUTHWESTERN GWINNETT COUNTIES UNTIL 430 PM EDT...
At 348 PM EDT...a strong thunderstorm was over Sandy Springs, or 9
miles north of Decatur...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Decatur, Sandy Springs, Dunwoody, Chamblee, Doraville,
Clarkston, Stone Mountain, Avondale Estates, Pine Lake, Tucker,
Belvedere Park, North Decatur, North Atlanta, North Druid Hills,
Candler-Mcafee, Druid Hills, Mountain Park, Piedmont Park and
Brookhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3391 8444 3398 8433 3384 8411 3372 8420
3371 8435
TIME...MOT...LOC 1948Z 324DEG 12KT 3390 8436
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 27, 11:05 AM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 27, 11:05 AM EDT, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1105 AM EDT Thu Jul 27 2017 .UPDATE... Current overall forecast trends are on track. Have made only minor tweaks to the POPs expected late this morning as coverage is less than anticipated. Once again, expect an increase in shower and thunderstorm development with afternoon heating. Previous forecast included below. && .PREV DISCUSSION... /Issued 646 AM EDT Thu Jul 27 2017/ PREV DISCUSSION... /Issued 317 AM EDT Thu Jul 27 2017/ SHORT TERM /Today through Friday/... A couple of showers remain across far north Georgia, likely in association with an outflow boundary from convection earlier on Wednesday. These lingering showers should continue to dissipate through the morning hours with areas of patchy fog possible. A cold front will continue making its way southward over the Ohio Valley through the day today which is where the main convective focus will remain. For our area, expect another day of scattered afternoon convection as instability builds into the afternoon and evening. As has been the case the last several days, given the relatively strong instability, a few storms could pulse to severe limits bringing damaging wind gusts. Convection will propagate and form along outflow boundaries through the evening before largely waning after sunset. A more active day is expected on Friday as the aforementioned cold front approaches the region. This cold front will bring increasing thunderstorm chances especially across the northern half of the area on Friday as it moves southward. There still remains some uncertainty regarding the timing of upper level energy in association with front as well as the effect of increasing cloud cover on instability; however, given a more favorable kinematic and thermodynamic environment the opportunity for severe thunderstorms will increase through the day on Friday. With increasing 0-6 km bulk shear values in far north Georgia to around 30 knots by Friday afternoon, thunderstorms with damaging winds appear to be the primary threat. Additionally, PWATs remain quite high ahead of the front (generally 2-2.3"), so heavy rainfall will also be a concern. Temperatures today will be hot, with most areas reaching the low to mid 90s for highs. Heat indices, while hot, will remain below advisory criteria at 95-100 degrees for most areas. With the approaching front and associated thunderstorms on Friday, temperatures across north Georgia will be held largely into the 80s while central Georgia will remain hot with highs in the mid 90s. RW LONG TERM /Friday Night through Wednesday/... Models continue in good agreement through the long term. Short wave moving across southern Canada will dig into the eastern trough and develop a closed low over the Delmarva Peninsula. This will push the cold front into south Georgia by Saturday. Drier air will spread over the CWA Saturday into Saturday night ending the precipitation from the north. Dry and stable air will hold over the region for Sunday and Monday with dewpoints in the 60s across the CWA. As another short wave drops out of the upper plains and into the eastern trough, the upper low will fill and the trough will broaden making for a messy pattern. Will trend pops back to climatology. Temperatures through the long term will be at or just below normals. 17 PREV DISCUSSION... /Issued 646 AM EDT Thu Jul 27 2017/ AVIATION... 12Z Update... Some MVFR/IFR ceilings have built into parts of the area this morning, though not all locations are affected. The bulk of the low clouds are expected to remain east of ATL/AHN TAF sites, though brief low clouds may affect these sites through about 13-14z. Low clouds may also affect MCN for some time this morning. After any low ceilings dissipate, expect diurnal cu field at 3500-5000 feet to develop by midday. Scattered convection will again develop this afternoon. Winds will remain light and easterly through around 14- 15z at ATL area sites before shifting to the west. //ATL Confidence...12Z Update... Medium on low cloud trends and wind shift timing this morning. High on all other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 92 73 90 72 / 30 20 50 50 Atlanta 92 75 89 72 / 30 20 50 50 Blairsville 86 68 80 66 / 40 30 70 70 Cartersville 92 73 87 70 / 30 20 60 70 Columbus 94 76 93 75 / 30 20 30 50 Gainesville 90 73 86 71 / 30 20 50 60 Macon 94 74 94 75 / 30 20 30 50 Rome 93 74 86 70 / 30 20 70 70 Peachtree City 92 73 90 72 / 30 20 50 50 Vidalia 90 74 93 77 / 40 20 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM... AVIATION...
Hazardous weather outlook, Jul 27, 3:20 AM EDT, 12 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 320 AM EDT Thu Jul 27 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-280730- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 320 AM EDT Thu Jul 27 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms are expected today, mainly this afternoon and evening. A few of these could be strong to severe with strong gusty winds, frequent lightning, small hail and heavy rain. The best area for thunderstorm development will be over the northeast mountains, and also over the eastern parts of central Georgia, generally east of a line from Louisville to Abbeville. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... A strong cold front will bring scattered to numerous thunderstorms to much of north and central Georgia Friday and Saturday. A few storms could be severe across north Georgia Friday afternoon and evening, and across central Georgia Saturday. There is another chance of thunderstorms Tuesday and Wednesday, a few of which could be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 27, 1:44 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
144 PM EDT THU JUL 27 2017
GAZ001>003-271830-
Catoosa GA-Walker GA-Dade GA-
144 PM EDT THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA...NORTHERN WALKER AND
NORTHEASTERN DADE COUNTIES UNTIL 230 PM EDT...
At 144 PM EDT...a strong thunderstorm was over Chattanooga Valley,
or 8 miles northeast of Trenton...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Noble, Lakeview, Indian Springs, Wood Station, Graysville,
Blue Spring, Wildwood, Fairview, Boynton, Beaumont, Chattanooga
Valley, New England, Morganville and Hooker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3498 8498 3497 8500 3493 8500 3482 8510
3481 8512 3482 8513 3477 8514 3474 8517
3489 8550 3498 8545 3499 8501
TIME...MOT...LOC 1744Z 296DEG 18KT 3494 8538
WIND...40MPHSpecial weather statement, Jul 27, 2:09 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
209 PM EDT THU JUL 27 2017
GAZ011-012-019-020-271900-
Chattooga GA-Gordon GA-Bartow GA-Floyd GA-
209 PM EDT THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHATTOOGA...SOUTHWESTERN
GORDON...NORTHWESTERN BARTOW AND NORTHEASTERN FLOYD COUNTIES UNTIL
300 PM EDT...
At 209 PM EDT...a strong thunderstorm was near Armuchee, or 11 miles
east of Summerville...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rome, Adairsville, Plainville, Shannon, Pinson, Tidings and Armuchee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3442 8528 3452 8519 3441 8488 3420 8501
TIME...MOT...LOC 1809Z 303DEG 15KT 3443 8516
WIND...40MPHSpecial weather statement, Jul 27, 3:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT THU JUL 27 2017
GAZ033-034-045-272030-
North Fulton GA-DeKalb GA-Gwinnett GA-
349 PM EDT THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHWESTERN
DEKALB AND SOUTHWESTERN GWINNETT COUNTIES UNTIL 430 PM EDT...
At 348 PM EDT...a strong thunderstorm was over Sandy Springs, or 9
miles north of Decatur...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Decatur, Sandy Springs, Dunwoody, Chamblee, Doraville,
Clarkston, Stone Mountain, Avondale Estates, Pine Lake, Tucker,
Belvedere Park, North Decatur, North Atlanta, North Druid Hills,
Candler-Mcafee, Druid Hills, Mountain Park, Piedmont Park and
Brookhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3391 8444 3398 8433 3384 8411 3372 8420
3371 8435
TIME...MOT...LOC 1948Z 324DEG 12KT 3390 8436
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:17 PM EDT | Special Weather Statement | FFC | Dawson, Pickens | 28 min |
| Jul 27, 1:44 PM EDT | Special Weather Statement | FFC | Catoosa | 46 min |
| Jul 27, 2:09 PM EDT | Special Weather Statement | FFC | Floyd | 51 min |
| Jul 27, 4:41 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 49 min |
| Jul 27, 4:58 PM EDT | Special Weather Statement | FFC | Douglas | 47 min |
| Jul 27, 5:25 PM EDT | Special Weather Statement | FFC | Douglas | 50 min |
| Jul 27, 5:30 PM EDT | Special Weather Statement | FFC | Rockdale | 45 min |
| Jul 27, 5:52 PM EDT | Special Weather Statement | FFC | Banks | 38 min |
| Jul 27, 6:00 PM EDT | Special Weather Statement | FFC | Clayton | 45 min |
| Jul 27, 6:12 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 48 min |
| Jul 27, 6:32 PM EDT | Special Weather Statement | FFC | Spalding | 43 min |
| Jul 27, 6:46 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 44 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.